MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ANTHEM PS HF INSERT SZ 3-4 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. ANTHEM PS HF INSERT SZ 3-4 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71422668
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during tka surgery, an anthem ps hf insert sz 3-4 11 mm insert broke while instruments were inside patient.A delay of less than 30 minutes occurred due to this event, and the procedure was concluded using a smith and nephew backup insert.Neither patient injury nor other complications were reported.
 
Additional Manufacturer Narrative
Section b5 was updated with the new information received.Internal complaint reference number: case-2021-00057296-1 section h1 and h6 were corrected according to the new information received.
 
Event or Problem Description
It was reported that, during tka surgery, an anthem ps hf insert sz 3-4 11mm (case-2021-00057296-1) insert was noticed to be broken when the packaging was opened before use.A delay of less than 30 minutes occurred due to this event, and the procedure was concluded using a smith and nephew backup insert.Neither patient injury nor other complications were reported.
 
Additional Manufacturer Narrative
Section: h3, h6: the device, used in treatment, was not returned for evaluation.The images provided were reviewed a fracture was found, but the out of box failure could not be confirmed.A review of the complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no evidence to suspect that the product failed to meet any product specifications at the time of manufacture.With no other complaints for the batch, and no evidence that this type of damage can happen during the manufacturing process, probable causes could include but are not limited to surgical technique or an isolated event.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
ANTHEM PS HF INSERT SZ 3-4 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12011128
Report Number1020279-2021-05191
Device Sequence Number4328781
Product Code JWH
UDI-Device Identifier00885556583937
UDI-Public00885556583937
Combination Product (Y/N)N
Initial Reporter CountryTS
PMA/510(K) Number
K032295
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71422668
Device Catalogue Number71422668
Device Lot Number19HM21323
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 05/29/2021
Supplement Date Received by Manufacturer06/26/2021
11/15/2021
Initial Report FDA Received Date06/16/2021
Supplement Report FDA Received Date06/29/2021
11/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/26/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown